MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. LOCKING SCREW; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7012-10001
Medical Device Problem Codes Difficult to Advance (2920); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that, during implantation of a mojave pl expandable interbody and two mojave pl locking screws, the, "implant continues to advance through its stop upon insertion." the procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the first of two mojave pl locking screws.
 
Additional Manufacturer Narrative
A visual inspection was performed and no visual issues were found.A functional inspection was performed which confirmed that the device was unable to be assembled to the returned mojave implant due to the damage found on the mojave implant.The locking screw was able to be assembled on a test implant.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no adverse trends were identified.It was reported that no excessive force was used, the angle was not difficult and another cage was used successfully to complete the procedure.The mojave implant was investigated in (b)(4) the adjustment hexalobe was found to be deformed a stripped indicating excessive torsional force.Additionally deformation was found on the features around the hexalobe, indicating that the inserter was not fully aligned with the implant.No issues were found with the locking screw.The inability of the locking screw to be assembled to the mojave implant is due to the deformation found on the mojave implant.
 
Event or Problem Description

Brand Name
LOCKING SCREW
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13763312
Report Number3004774118-2022-00104
Device Sequence Number14083290
Product Code MAX
UDI-Device Identifier10888857327146
UDI-Public10888857327146
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7012-10001
Device Catalogue Number7012-10001
Device Lot NumberGHAT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown